Hail, Dallas
- When
- May 29, 5:01 PM CST
- Where
- Dallas County, 0.86 mi SE of Cladwells
- Measured
- 0.88 in hail
- Property damage
- $2,000
- Crop damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.610, -94.240
A moist and unstable airmass was in place over Iowa. The airmass became uncapped by the early afternoon hours with CAPE values in the 1000 to 2000 J/kg range.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
A moist and unstable airmass was in place over Iowa. The airmass became uncapped by the early afternoon hours with CAPE values in the 1000 to 2000 J/kg range. Temperatures warmed to the low 80s by mid day with dew points in the low 60s. The soundings indicated a slight inverted V configuration. Isolated thunderstorms developed by the early afternoon hours. The storms produced some gusty winds and small hail. Storms continued to develop during the afternoon. The storms were pulse in nature with many of them only lasting about 30 minutes. A cluster of thunderstorms moved through central Iowa. A wet microbust occurred in Polk County with damage reported in the Polk City and Des Moines area. Near severe winds occurred at the Des Moines Airport with a 49 MPH wind gust. Power poles were downed in the Polk City area, with a few trees toppled in the Des Moines area. Gusty winds and nickel size hail was reported west of Redfield in Dallas County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at May 29, 2:32 PM CST, 2 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 332 PM CDT TUE MAY 29 2007 .DISCUSSION... WEAK SHEAR ENVIRONMENT WITH NO CAP ALLOWING TSRA TO DVLP OVR THE CWA THIS AFTN. STORMS LKLY TO CONT UNTIL SNST WITH ISOLATED HAIL LIKELY. OVR NGT HRS SHOULD BE QUIET WITH NEXT ROUND DVLPG DURING THE DAY WED. WILL GO WITH A FLOOD WATCH FOR MUCH OF THE CWA WEST OF I-35 AS ANTICEDENT CONDS QUITE WET AND IT WONT TAKE A WHOLE LOT TO GET CREEKS AND STREAMS OUT OF THEIR BANKS. SYS SHOULD SHUNT OFF WITH WX QUIETER UNTIL FRI NGT WHEN NEXT S/WV ROUNDS THE UPPER TROF. ONCE THAT OCCURS IT SHOULD DRY OUT FOR A FEW DAYS BUT CANT RULE OUT AN ISOLD TSRA HERE AND THERE WITH THE UPR LOW IN THE VCNTY FOR THE NEXT SEVERAL DAYS. MODEL INCONSISTENCIES ABOUND AND WILL CONT TO BE A PROBLEM, ESPECIALLY IN THE LONGER TERM. INFLUENCE OF POTENTIAL MJO DVLPMT CREATING DIFFICULTIES IN MODELING, HOWEVER THAT DISCUSSION IS WELL BEYOND SCOPE OF THIS PRODUCT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT FOR ADAIR-ADAMS-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CERRO GORDO-CLARKE-CRAWFORD-DALLAS-DECATUR-FRANKLIN-GREENE-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-KOSSUTH-MADISON-POLK-RINGGOLD- STORY-TAYLOR-UNION-WARREN-WEBSTER-WINNEBAGO-WORTH-WRIGHT. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 341 PM CDT TUE MAY 29 2007 IAZ005>007-016-017-024>026-034>037-044>048-057>060-070>073- 081>083-092>094-301100- KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-HUMBOLDT-WRIGHT- FRANKLIN-CALHOUN-WEBSTER-HAMILTON-HARDIN-CRAWFORD-CARROLL-GREENE- BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN- ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...ALONG AND WEST OF INTERSTATE 35. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY AFTERNOON...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS LOW. HOWEVER...PLENTIFUL MOISTURE AND SLOW MOVEMENT WILL PRODUCE AREAS OF HEAVY RAINFALL... EXCEEDING 1 TO 2 INCHES IN A FEW HOURS IN SOME LOCATIONS...WITH ISOLATED HIGHER AMOUNTS. RENEWED RIVER FLOODING OR COUNTY WIDE FLOODING IS POSSIBLE...ESPECIALLY ACROSS AREAS ALONG AND WEST OF INTERSTATE 35. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. A FLOOD WATCH IS IN EFFECT FOR THE AREA FOR WEDNESDAY AFTERNOON AND NIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. IAZ027-028-038-039-049-050-061-062-074-075-084>086-095>097-301100- BUTLER-BREMER-GRUNDY-BLACK HAWK-MARSHALL-TAMA-JASPER-POWESHIEK- MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA...EAST OF INTERSTATE 35. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY AFTERNOON...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS MINIMAL. HOWEVER...MANY LOCATIONS EAST OF INTERSTATE 35 CAN EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...AND LOCALLY HIGHER. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. IAZ004-015-023-033-301100- EMMET-PALO ALTO-POCAHONTAS-SAC- 341 PM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PORTION OF NORTHWEST IOWA...FROM ESTHERVILLE...TO POCAHONTAS AND SAC CITY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH SUNSET THEN QUICKLY DIMINISH. A FEW STORMS COULD PRODUCE SMALL HAIL BUT NO SEVERE WEATHER IS EXPECTED. SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD BY WEDNESDAY MORNING...AND WILL BE ACTIVE ACROSS CENTRAL IOWA UNTIL THURSDAY MORNING. POTENTIAL FOR SEVERE WEATHER IS MINIMAL. HOWEVER...MANY LOCATIONS OVER NORTHWEST IOWA CAN EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH...AND LOCALLY HIGHER. THUNDERSTORMS ARE AGAIN POSSIBLE ON FRIDAY...BEFORE A DRIER SPELL SETS IN. .SPOTTER INFORMATION STATEMENT... THE POTENTIAL FOR SPOTTER ACTIVATION DUE TO SEVERE WEATHER IS LOW...BUT REPORTS OF HEAVY RAIN AND FLOODING MAY BE NEEDED. JUNGBLUTH/KINNEY
The Des Moines radar (KDMX), 45 km away, was scanning. The volume nearest the first event began at 23:01 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2007Every state in 2007This day in weather historyWarnings in Iowa, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23745, 23746, 23747.